Skip to content
My WebMD Sign In, Sign Up
Intuniv and ADHD
avatar
mrs_smith8409 posted:
My daughter was recently diagnosed with ADHD. Her doctor prescribed her Intuniv. Although the medication is helping her greatly with her concentration and hyperactivity she is severely angry. She had anger issues before the medication but they have seemed to have gotten worse since she has been put on it. Is it a side effect? Is it because she can now show her emotions more? Is she not getting enough sleep? I have suspected that she could have a form of depression or even be bi-polar also. I'm going to take her back to the doctor as soon as I can. Is there any way to tell this anger is caused by some other mental illness, that way I can discuss it easier with her doctor?
Reply
 
avatar
Chris_WebMD_Staff responded:
Hi Mrs. Smith and welcome!

I'm sorry to hear about your daughter. What a rough time for you both, I would imagine.
Make sure you do talk to the doctor about this. Share her symptoms and your concerns. You can also look up drugs and their side affects there on WebMD. Click here: Drugs A-Z.

I hope that helps, but you are doing the right thing taking her back to the docs.
 
avatar
mrs_smith8409 replied to Chris_WebMD_Staff's response:
Thank you for the kind reply. Yes, it's been tough. She has an appointment on the 24th. I hope the only thing she needs is just a higher dose. They have her on the lowest right now and that is just 1 mg.
 
avatar
momuv4girls replied to mrs_smith8409's response:
Hi Mrs. Smith,

I hope your daughters Dr. is a Child Psychiatrist ?? Is that who did her inital evaluation ?

Diagnosing can be very tricky, as many symptoms over-lap and you need a smart professional Child Psychiatrist to sort out what is what. If your daughter does have an underlying mood disorder, then ADHD meds will make her worse - not better.

Here is a link to explore and think about:

http://www.adhdnews.com/bipolar.htm

** Read the Differences part very carefully.

Take care, and keep searching for answers!
((Hugs))
-Kathleen
 
avatar
mercer22 responded:
Intuniv is high blood pressure medication. First stimulants (Ritalin, et al), then antidepressants (Strattera), now high blood pressure medication? What's next???

Look up the side effects of Intuniv on the PDR. I dunno, what are the side effects of giving a little child HBP medication when they don't have HBP? What are the long term side effects yet to be discovered???
 
avatar
Boyzmomee replied to mercer22's response:
The generic form of this medication is Guanfacin which has ben around a very long time as has Clonidine, another hypertension medication.

These are not new medications. As far as side effects, they are required to list all side effects no matter how rare.

My son has succesfully taken Clonidine for quite a while. I have autistic client's who have taken it with no side efffects.

These medications have been used safely for a long time.


Featuring Experts

My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

Helpful Tips

love @business@home@marriage@inter caste@vashikaran@problem solution baba ji +91-9815934087
@india best astrologer +91-9815934087 1. Business related problems.2. Husband and wife relationship.3. Be free from enemy / 2nd wife 4. ... More
Was this Helpful?
0 of 0 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.